Alert archive / Massachusetts / Special Weather Statements in 2022
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 5, 2022, 5:42 PM EDT for Plymouth County, Massachusetts. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 5, 2022, 6:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Hail
- 0.00 in
- Wind
- 40
County Plymouth County, MA
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WWUS81 KBOX 052142
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Fri Aug 5 2022
MAZ017>019-052245-
Eastern Plymouth MA-Northern Bristol MA-Western Plymouth MA-
542 PM EDT Fri Aug 5 2022
...A slow-moving strong thunderstorm will impact portions of central
Plymouth and north central Bristol Counties through 645 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halifax, or near Bridgewater, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Torrential downpours could lead to localized
minor street flooding.
Locations impacted include...
Brockton, Plymouth, Taunton, Bridgewater, Marshfield, Middleborough,
Easton, Pembroke, Rockland, Duxbury, Whitman, Hanover, East
Bridgewater, Raynham, Kingston, Carver, Lakeville, Norwell, Hanson
and Halifax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4190 7054 4183 7102 4205 7113 4214 7069
4209 7064 4205 7066 4202 7062 4204 7065
4204 7066 4202 7068 4200 7064 4201 7060
4199 7063 4201 7071 4197 7067 4198 7065
4195 7065 4195 7058 4193 7054
TIME...MOT...LOC 2141Z 277DEG 12KT 4198 7086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ChaiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:19 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 5, 4:19 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
419 PM EDT Fri Aug 5 2022
.SYNOPSIS...
Heat and humidity will be the main weather story right into
early next week. Heat Advisories have been extended through the
weekend and the threat of isolated to scattered thunderstorms
will remain possible as well. It may be Tuesday, or later,
before this heat and oppressive humidity finally breaks in a
significant way.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
410 PM Update...
Highlights...
* Isolated to scattered thunderstorms diminish this evening
* Muggy with fog developing overnight...locally dense
A weakly capped environment coupled with a subtle shortwave
and 1500-2000 J/KG of Cape was allowing isolated to scattered
thunderstorms to develop this afternoon. Given the lack of deep
synoptic scale forcing the activity is hit or miss and many
locations will remain dry. The threat for severe weather is
rather limited given very weak wind fields aloft, but you can
never completely rule out an isolated wet microburst in this
environment. Otherwise, given Pwats near 2 inches and the slow
movement of any storm will result in a very localized heavy
rain/brief street flooding threat. We should see this activity
gradually wind down during the evening with the loss of diurnal
heating coupled with weak mid level lapse rates.
Otherwise, generally dry weather expected later tonight but it
will be quite muggy with an anomalous upper level ridge off the
mid-Atlantic coast. Weak surface ridging will also result in
light to calm winds tonight. This coupled with the high
dewpoints in place and pockets of wet ground from today/s
activity will likely lead to areas of fog. In fact...some of the
fog may become locally dense overnight. Low temps will only
drop to between 70 and 75 in most locations with humidity too.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Highlights...
* Heat & Humidity Continue Sat...Heat Headlines Extended
* Widely scattered diurnal t-storms again Sat, mainly NW of I-95
Saturday...
The overall hot and humid weather pattern will continue on
Saturday. This is being driven by an anomalous upper level ridge
of 596+ DM off the mid-Atlantic coast. 850T are still on the
order of +17C/+18C and given the warm start should see high
temps top off in the lower 90s in many locations away from the
very immediate south coast. A few locations may even see highs
reach the middle 90s. Regardless...the main story will be the
oppressive humidity given dewpoints near 70. This will allow heat
indices to reach between 95 and 102 degrees. Heat Advisories
have been extended for the entire region; excluding Nantucket
and Block Island.
The other issue will be for diurnally driven isolated to
scattered thunderstorms. A weakly capped environment coupled
with Cape values of 1500-2500 J/KG will support isolated to
scattered activity Saturday afternoon into the first half of the
evening. Main risk will probably be northwest of I-95 and
especially further back to the north and west since they will be
somewhat further removed from the upper level ridging off the
mid- Atlantic coast. Activity will be hit or miss and many
locations will remain dry given the lack of synoptic scale
forcing. In addition...the overall severe weather threat will be
rather limited given very weak wind fields. However, Pwats near
2 inches along with the slow movement of any activity will
result in a localized heavy rainfall/very localized street
flooding risk.
Saturday night...
Isolated to scattered thunderstorms should again wind down
during the evening with the loss of daytime heating and very
limited synoptic scale forcing. Otherwise...a strong upper
level ridging off the mid-Atlantic coast will continue to result
a very mild and muggy Saturday night. Overnight low temps will
only bottom out in the lower to middle 70s. There will be a bit
more of a southwest flow in the boundary layer Saturday night.
This should limit the threat for much fog except near the
immediate south coast.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...
* Oppressive heat and humidity continues through early next week.
There is the chance for isolated showers and thunderstorms daily.
* A slow-moving cold front could bring much needed rainfall to
portions of the region by later next week, but timing and areal
coverage remain uncertain at this time.
Details...
Sunday...
Bermuda High continues to hold strong this weekend and support a
deep southwest flow pattern into southern New England. As a result,
above normal temperatures and humid conditions will persist. Whether
individual locations meet the criteria for a heatwave, which is
three consecutive days of 90 deg, the combination of air temperature
and dew points in the mid 60s to mid 70s will yield heat indices in
the mid 90s to low 100s. The elevated dew points also means muggy
and uncomfortable nights. Current heat headlines will likely be
extended with future forecast packages for this weekend, and perhaps
into Cape Cod and the Islands.
Precipitation wise, weak upper level short wave will bring some
cloudiness and a chance for isolated showers and thunderstorms.
While there will be sufficient instability for convection, little to
no deep-layer shear will suppress severe thunderstorm development.
However, abundant deep layer moisture and weak boundary layer winds
could support slower moving thunderstorms with localized, brief
heavy downpours. Unfortunately, short of widespread soaking
rainfall, there will barely put a dent in the deteriorating drought
situation, where the eastern half of our CWA is now in D2 severe
drought category according to the US Drought Monitor.
Monday into Friday...
No notable air mass change as we enter the new work week so high
heat and humidity continues with a trend towards somewhat more
seasonable temps later in the work week. For reference, typical
highs for the second week of August are in the low to mid 80s. For
those tired of the heat and humidity, we may get a reprieve sometime
in the mid to late week time frame. But there remains plenty of
uncertainty with regards to the timing. CIPS analog indicates that
there is a somewhat better chance for stronger thunderstorms in the
Tuesday or Wednesday time frame, but that is contingent on the
strength and progression of the cold front. Given the plenty of
uncertainty, mainly stuck to blended guidance for this part of the
forecast. While there may seem to be no end in sight to this heat,
the good news is that we are now past the climatologically warmest
time of the year and cooler days are not far away.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update...
This afternoon into tonight...Moderate Confidence.
VFR conditions persist outside the isolated to scattered
thunderstorms that will develop into early this evening. This
activity should diminish with the loss of daytime heating.
Otherwise...the main concern will be for areas of fog
developing later tonight which may be locally dense in the
typically prone spots. The threat for widespread low clouds
though will probably be confined to areas near the south coast
with the best shot at Nantucket. Winds becoming Light/Calm
tonight except more from the SW at 5-10 knots across the Cape
and Islands.
Saturday...High Confidence.
Mainly VFR once the areas of fog burnoff shortly after sunrise.
However, isolated to widely scattered showers/t-storms will be
possible in the afternoon with the greatest risk in northern MA
and interior southern New England. S-SW winds 10 to 15 knots,
but there may be a couple hour window for sea breezes across the
eastern and especially northeast MA coast. Any sea breezes
should be overcome as the day wears along.
Saturday night...High Confidence.
Mainly VFR and think the main threat for low clouds/fog will be
confined to areas near the south coast, Cape and Islands. Winds
will be from the WSW 5-10 knots.
KBOS...Moderate Confidence in TAF.
KBDL...Moderate Confidence in TAF.
Outlook /Sunday through Tuesday/...
Saturday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA, isolated TSRA.
Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.
Sunday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA.
Monday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, isolated TSRA.
Monday Night through Tuesday: Mainly MVFR, with local IFR
possible. Breezy. Chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight through Saturday night...High Confidence.
Upper level ridging off the mid-Atlantic coast will maintain a
S-SW wind of 10 to 15 knots with perhaps some 20 knot wind gusts
developing Sat into Sat night. Thinking is though winds/seas
will remain below small craft advisory thresholds through
Saturday night. We will have to watch for areas of fog...mainly
during the overnight into mid morning hours in the southern
waters.
Outlook /Sunday through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain
showers.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.
Monday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers, isolated thunderstorms.
Tuesday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain
showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Sunday for CTZ002>004.
MA...Heat Advisory until 8 PM EDT Sunday for MAZ002>023-026.
Air Quality Alert until 11 PM EDT this evening for MAZ007-015-
016.
RI...Heat Advisory until 8 PM EDT Sunday for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Frank/Chai
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Chai
AVIATION...Frank/Chai
MARINE...Frank/ChaiHazardous weather outlook, Aug 5, 4:09 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Fri Aug 5 2022 CTZ002>004-MAZ002>006-008>014-017>023-026-RIZ001>007-062015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 409 PM EDT Fri Aug 5 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-062015- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA- 409 PM EDT Fri Aug 5 2022 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ024-RIZ008-062015- Nantucket MA-Block Island RI- 409 PM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-062015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 5, 4:41 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
441 PM EDT Fri Aug 5 2022
MAZ013-017-052145-
Western Norfolk MA-Northern Bristol MA-
441 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern Norfolk
and northwestern Bristol Counties through 545 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Brief heavy downpours could lead to localized
minor street flooding.
Locations impacted include...
Taunton, Franklin, North Attleborough, Stoughton, Attleboro, Walpole,
Mansfield, Easton, Norton, Sharon, Foxborough, Bellingham, Norfolk,
Wrentham and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4214 7107 4193 7111 4200 7138 4202 7138
4202 7143 4203 7148 4212 7146
TIME...MOT...LOC 2040Z 280DEG 13KT 4207 7139
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Aug 5, 4:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Boston/Norton MA
442 PM EDT Fri Aug 5 2022
MAZ015-016-018-019-052145-
Eastern Plymouth MA-Suffolk MA-Western Plymouth MA-
Eastern Norfolk MA-
442 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northeastern
Norfolk, east central Suffolk and north central Plymouth Counties
through 545 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hull, or near Quincy, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches and small trees. Brief heavy downpours could lead
to localized minor street flooding.
Locations impacted include...
Boston, Quincy, Weymouth, Braintree, Marshfield, Hingham, Scituate,
Winthrop, Rockland, Hanover, Norwell, Hull and Cohasset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4238 7097 4228 7102 4227 7096 4225 7096
4227 7093 4225 7088 4230 7089 4236 7097
4236 7096 4232 7090 4234 7088 4226 7086
4225 7077 4220 7071 4208 7067 4220 7105
4238 7099
TIME...MOT...LOC 2042Z 280DEG 12KT 4228 7091
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ChaiLocal storm report, Aug 5, 4:46 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
446 PM EDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 2 WSW MILTON 42.23N 71.11W
08/05/2022 NORFOLK MA PUBLIC
TREE DOWN BLOCKING THE SOUTHBOUND LANE OF
CANTON AVE BY DOLLAR LANE. RELAYED BY
AMATEUR RADIO.
0414 PM LIGHTNING 2 WNW SOUTHBOROUGH 42.31N 71.54W
08/05/2022 WORCESTER MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING STRIKE AT 20
BLOCK OF SEARS ROAD IN SOUTHBOROUGH.
0415 PM TSTM WND DMG 1 SSE MATTAPAN 42.26N 71.10W
08/05/2022 NORFOLK MA PUBLIC
TREE AND WIRES DOWN. RELAYED BY AMATEUR
RADIO.
0415 PM TSTM WND DMG WALTHAM 42.38N 71.25W
08/05/2022 MIDDLESEX MA PUBLIC
TREE DOWN ON IVRING STREET. RELAYED BY
AMATEUR RADIO.
0417 PM TSTM WND DMG 1 SW WESTWOOD 42.21N 71.22W
08/05/2022 NORFOLK MA LAW ENFORCEMENT
TREE LIMB AND WIRES DOWN IN FRONT YARD OF
HOME ON WILLOW STREET. RELAYED BY AMATEUR
RADIO.
0428 PM TSTM WND DMG 1 SSE BOSTON 42.30N 71.06W
08/05/2022 SUFFOLK MA LAW ENFORCEMENT
MULTIPLE TREE BRANCHES DOWN AT ADAMS STREET
AT HILLSDALE. RELAYED BY AMATEUR RADIO.
&&Special weather statement, Aug 5, 5:05 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
505 PM EDT Fri Aug 5 2022
MAZ013-017-018-052200-
Western Norfolk MA-Northern Bristol MA-Western Plymouth MA-
505 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southeastern
Norfolk, west central Plymouth and north central Bristol Counties
through 600 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, or near Stoughton, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Brief heavy downpours could lead to localized
minor street flooding.
Locations impacted include...
Brockton, Taunton, Stoughton, Bridgewater, Mansfield, Middleborough,
Easton, Norton, Pembroke, Sharon, Rockland, Foxborough, Abington,
Whitman, Hanover, East Bridgewater, Raynham, Holbrook, Hanson and
Halifax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4188 7088 4197 7125 4213 7123 4214 7083
4213 7083
TIME...MOT...LOC 2105Z 277DEG 12KT 4204 7118
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Aug 5, 5:15 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
515 PM EDT Fri Aug 5 2022
MAZ017-020-RIZ002-005-052200-
Southern Bristol MA-Northern Bristol MA-Bristol RI-
Southeast Providence RI-
515 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central
Bristol, eastern Providence and northern Bristol Counties through 600
PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Swansea, or near East Providence, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Brief heavy downpours could lead to localized
minor street flooding.
Locations impacted include...
Fall River, East Providence, Bristol, Somerset, Barrington, Swansea,
Westport, Seekonk, Rehoboth, Warren, Freetown, Dighton and Berkley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4169 7118 4172 7116 4171 7119 4172 7120
4171 7121 4173 7122 4170 7123 4173 7126
4171 7126 4172 7134 4175 7135 4175 7136
4183 7134 4184 7105 4167 7108
TIME...MOT...LOC 2115Z 277DEG 12KT 4177 7126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Aug 5, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Fri Aug 5 2022
MAZ017>019-052245-
Eastern Plymouth MA-Northern Bristol MA-Western Plymouth MA-
542 PM EDT Fri Aug 5 2022
...A slow-moving strong thunderstorm will impact portions of central
Plymouth and north central Bristol Counties through 645 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halifax, or near Bridgewater, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Torrential downpours could lead to localized
minor street flooding.
Locations impacted include...
Brockton, Plymouth, Taunton, Bridgewater, Marshfield, Middleborough,
Easton, Pembroke, Rockland, Duxbury, Whitman, Hanover, East
Bridgewater, Raynham, Kingston, Carver, Lakeville, Norwell, Hanson
and Halifax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4190 7054 4183 7102 4205 7113 4214 7069
4209 7064 4205 7066 4202 7062 4204 7065
4204 7066 4202 7068 4200 7064 4201 7060
4199 7063 4201 7071 4197 7067 4198 7065
4195 7065 4195 7058 4193 7054
TIME...MOT...LOC 2141Z 277DEG 12KT 4198 7086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:19 PM EDT | Special Weather Statement | BOX | Middlesex | 56 min |
| Aug 5, 2:28 PM EDT | Special Weather Statement | BOX | Hampshire | 62 min |
| Aug 5, 2:35 PM EDT | Special Weather Statement | BOX | Suffolk | 55 min |
| Aug 5, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 21 min |
| Aug 5, 2:48 PM EDT | Special Weather Statement | BOX | Middlesex | 57 min |
| Aug 5, 3:07 PM EDT | Special Weather Statement | BOX | Middlesex | 53 min |
| Aug 5, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 31 min |
| Aug 5, 3:34 PM EDT | Special Weather Statement | BOX | Worcester | 56 min |
| Aug 5, 3:47 PM EDT | Special Weather Statement | BOX | Middlesex | 58 min |
| Aug 5, 3:54 PM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Aug 5, 3:58 PM EDT | Special Weather Statement | BOX | Worcester | 62 min |
| Aug 5, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 36 min |
| Aug 5, 4:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 5, 4:41 PM EDT | Special Weather Statement | BOX | Norfolk | 64 min |
| Aug 5, 4:42 PM EDT | Special Weather Statement | BOX | Suffolk | 63 min |
| Aug 5, 4:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 5, 5:05 PM EDT | Special Weather Statement | BOX | Norfolk | 55 min |
| Aug 5, 5:15 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Aug 5, 6:10 PM EDT | Special Weather Statement | BOX | Bristol | 65 min |
Nearby
Special Weather Statements in Massachusetts, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.